Welcome to the Mood Disorders Forum. Questions in this forum are being answered by Peter Forster, MD and topics covered are anxiety, bipolar, depression, panic disorder, post traumatic stress disorder and stress.
Would your guidelines for exhaustion be the same as those in your other post?
I feel absolutely shattered. My doctor ruled out iron deficiency and believes the problem could be anxiety-related.
My sleep has been variable (very little to now wanting to sleep a lot). I was falling asleep OK but now have so much going on in my head I spend the majority of the night awake thinking.
My appetite has decreased, which is a good thing because I have been binge eating for months.
I have low energy and lack motivation. I have been pushing myself to do some exercise though. Afterwards I would always feel better but now I only feel worse. This lack of energy is debilitating and depressing.
Any advice would be greatly appreciated.
I have been taking 1 mg of lorazepam before going to bed but my doctor asked me not to exceed this.
Those would be a good place to start. Getting up in the morning at the same time every day, getting bright light, and having a morning routine would be helpful. You might be developing anxiety about insomnia and when your sleep cycle gets out of order it can be helpful to cut back on time in bed so that you reestablish the association between being in bed and sleeping. And then once you are tired enough that you are sleeping close to straight through when you are in bed you can increase slowly the amount of time you are in bed.
Thanks for the suggestions.
After reading your post I was wondering if maybe I was putting too much pressure on myself to get up early. 5.20 am doesn't sound early but when you're tired it probably only contributes to the problem.
Anxiety about insomnia?? I usually experience this as a total avoidance of bed. I expect you could be right as I am depending on lorazepam more and more. I resent taking medication as I believe issues could be dealt with in therapy, if only I had a therapist. When I abstain from taking the med I lay awake for hours ruminating. Lately I've given up and have been taking it prophylactically.
I've been having some early morning wakening so was wondering if depression could be becoming a problem again. Certainly I've been feeling a bit down and apathetic, etc.
Maybe the fatigue has come from disturbed sleep as much as anything else.
Part of me also feels that it is unsafe to relax. My parents have been in the process of rebuilding their house which has taken five years to date. When there isn't stuff to do there are people in my personal space. My mother also has severe head injuries and when she becomes excited, stressed or tired she ...I'm not sure what she does but I end up feeling extremely anxious and overwhelmed and shut down.
I feel so burnt out and just wish I had some time to myself to relax and recover.
I'll try and reestablish some good sleep hygiene habits. Occasionally I've been sleeping during the day so I'll try and eliminate that too. Sleep has been protective and restorative for me so I'm really struggling to keep on top of stuff.
I like how the former doctor on the mental health expert forum chose to run his forum. I think that experts need to do what works best for them though.
Some choose to reply to posts only once while others will reply several times.
Some have a daily quota of posts while others don't. Some like members to participate on their forum while others don't. It's very unique to each expert.
I think your forum is invaluable especially as the mental health -international expert forum is only accessible on payment of a fee. That is to ask a question that is. I think that has the potential to alienate many with mental health issues.
I think that you're doing OK. I think it can take time to feel confident with what you do. I think you should just do what feels right for you. It is your forum. If people don't like it they have the option of going elsewhere.
I was a bit critical of the doctor on the weight loss and healthy lifestyle expert forum to begin with (for not answering posts, etc) but he has some great advice and has a positive attitude.
I can be a bit vocal sometimes. I'm not usually like this and I think that is perhaps because there is safety in hiding behind a screen or user name. Your name is out there though so everything you say and do reflects back on you, or has the potential too.
I'm kind of in a bad space at the moment so I'm all over the place. I see my doctor tomorrow and he should have the report back from the specialist. I am a little apprehensive about the outcome although I have been telling myself that it doesn't matter.
I sometimes use these forums to process stuff. Sometimes it seems more effective than if I were to just try it here alone. Sometimes the illusion that someone else is listening helps to put things in perspective.
Thank you for setting up a forum where we can come and ask questions, etc.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.